A DOTING sister has paid an emotional tribute to her twin who died suddenly from an epileptic fit.
Pompey fan Aaron Phillips was diagnosed with epilepsy as a child, but daily medication meant he had not had a seizure for more than 10 years, apart from a brief episode in 2010.
But, following an evening of fishing at Hayling Island, the 24-year-old was found dead the next morning in his bedroom at his home in Plaitford Grove, Leigh Park.
Jemma Phillips, from Paulsgrove, who was born four minutes after her brother, said: ‘He was an uncle and loved his family. It’s been really hard.
‘I am trying to keep strong for my two children. I loved him with all my heart.
‘Even though we fought like cat and dog, like brother and sister do, I loved him so much. I miss him every day.’
An inquest at Portsmouth Guildhall heard Aaron, who attended Highbury College, died on June 26 last year after being found by his girlfriend Rachel Costello.
The hearing was told he was diagnosed with epilepsy, as well as mild cerebral palsy, as a child.
He took tablets for his epilepsy twice a day and the medication kept the condition in check, the inquest was told.
Pathologist Dr Adrian Al-Badri found that Aaron was otherwise a very healthy young man. But he had bite marks on his tongue indicating he had had a fit.
He said: ‘I think he died during or after an epileptic fit.’
He said the condition could cause a sudden surge of electrical impulses from the brain that could make the heart stop.
Dr Al-Badri said medication could reduce the likelihood of seizures, but could never prevent them completely.
Coroner David Horsley said: ‘He’s died due to natural causes, epilepsy being the natural cause.
‘It’s a great shame when the lad was compliant with his medication and had been seizure free for a long time. It must have been an awful shock for everybody.’
After the inquest, Aaron’s father Martin Phillips, 51, who lives in Buckland, said his son had recently enjoyed a fantastic holiday with his two uncles in Thailand.
He said: ‘He was very kind and sweet. He would have helped anyone.
‘It was such a shock.’
He said Aaron took his medication ‘on the dot’ at 8am and 8pm every day.
He added: ‘It’s a ticking time bomb.
‘You just don’t know. I did not think that would happen. I thought if he took the medication, he would be okay.’